first shots and pain

Danielle - posted on 07/21/2009 ( 9 moms have responded )

1

13

0

my son had his first shots today, the doctor said i could use tylenol if he has a fever....thankfully no fever. My question is can i give him tylenol(infant of course) to reduce any pain he might be in??

9 Comments

View replies by

Suzy - posted on 07/22/2009

1

13

0

My son also got his first shots and his ped told me the same. She said to give him infant tylenol if he has a fever or if he gets fussy because that'll take the pain away. He did get fussy at night so i had to feed him the tylenol and he got better.

Kimberly - posted on 07/21/2009

84

16

7

donna had her first shots on monday and i gave her tylenol before we left for the drs and she did good, but at the same time the dr used a cauter stick to fix her belly button so it hurt her more than the shots did, she is better now but we gave her more tylenol that day at regular periods and like i said she is fine

if your baby is in pain then absolutely give tylenol

Stephanie - posted on 07/21/2009

131

26

26

If baby is in pain, go ahead and give her the baby tylenol! Our son didn't react badly in anyway, other than some discomfort that was relieved by giving him the tylenol. We only had to give him one dose and that was enough to get him through the initial pain. Good luck!

[deleted account]

Hi, I'm in Australia too, I give mine baby Panadol before going in, that way it starts to take effect around the same time as the injection.

Tessa - posted on 07/21/2009

74

20

5

Im in Australia and I always use the baby panadol drops, Lily loves the taste and tries to suck it all out! Plus it helps almost straight away and helps her sleep

Brandie - posted on 07/21/2009

63

28

2

Hi! I have a 2 1/2 year old that had reactions to each and every set of vaccines during her first year. Of course you can give Tylenol for the pain. I always gave it to her an hour before her appt to help ease the pain, fever, and fussiness. She always had these symptoms. She even had redness and swelling at the injection site. I now have a 3 1/2 wk old newborn and am NOT looking forward to the immunizations she will be getting in a month. I just hope this baby doesn't have the same reactions as my first daughter. Hope that helps. But YES give Tylenol.

Alison - posted on 07/21/2009

1

18

1

I am in the UK, and I used Calpol before I took her for her jabs and that was fine. I think Calpol (a paracetamol suspension) is the same as tylenol.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms